Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Nov 4, 2013, 9:19 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2013, 9:19 AM CST (15:19 UTC)
- Expired
- Nov 4, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
990 WHUS73 KMKX 041519 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 AM CST MON NOV 4 2013 ...BREEZY SOUTHERLY WINDS AND HIGH WAVES THROUGH TONIGHT... .GUSTY SOUTHEAST WINDS WILL TURN SOUTH OVER THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN AS LOW PRESSURE TRACKS ACROSS SOUTHERN CANADA TODAY. FREQUENT GALE FORCE WIND GUSTS ARE EXPECTED NORTH OF PORT WASHINGTON THROUGH THE AFTERNOON. THE PERSISTENT ONSHORE WINDS ARE CAUSING HIGH WAVES. THE WINDS WILL TURN SOUTHWEST AND DECREASE THIS EVENING...BUT WAVES WILL BE SLOWER TO SUBSIDE...NOT FALLING BELOW SMALL CRAFT CRITERIA UNTIL EARLY TUESDAY MORNING. LMZ643-042330- /O.UPG.KMKX.SC.Y.0089.000000T0000Z-131105T1200Z/ /O.NEW.KMKX.GL.W.0016.131104T1519Z-131105T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 919 AM CST MON NOV 4 2013 ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTH UP TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS THROUGH THE AFTERNOON. WINDS SOUTH 15 TO 25 KNOTS THIS EVENING...THEN VEERING SOUTHWEST 10 TO 15 KNOTS OVERNIGHT. * WAVES: 6 TO 10 FEET SUBSIDING TO 5 TO 8 FEET THIS EVENING...AND 3 TO 4 FEET BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-042330- /O.CON.KMKX.SC.Y.0089.000000T0000Z-131105T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 919 AM CST MON NOV 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * WINDS: SOUTH UP TO 30 KNOTS DIMINISHING TO 15 TO 20 KNOTS THIS EVENING...THEN VEERING SOUTHWEST 10 TO 15 KNOTS OVERNIGHT. * WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 4 FEET BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
2 follow-up statements
326 WHUS73 KMKX 042102 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CST MON NOV 4 2013 ...BREEZY SOUTHERLY WINDS AND HIGH WAVES THROUGH TONIGHT... .LOW PRESSURE TRACKING ACROSS SOUTHERN CANADA IS LEADING TO GUSTY SOUTH WINDS AND HIGH WAVES OVER THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN TODAY. THE WINDS WILL TURN SOUTHWEST AND QUICKLY DECREASE THIS EVENING...BUT WAVES WILL BE SLOWER TO SUBSIDE. WAVES WILL FALL BELOW SMALL CRAFT CRITERIA EARLY TUESDAY MORNING. LMZ643-050000- /O.CON.KMKX.GL.W.0016.000000T0000Z-131105T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 302 PM CST MON NOV 4 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTH UP TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS THROUGH THE AFTERNOON. WINDS SOUTH 15 TO 25 KNOTS THIS EVENING...THEN VEERING SOUTHWEST 10 TO 15 KNOTS OVERNIGHT. * WAVES: 6 TO 10 FEET SUBSIDING TO 5 TO 8 FEET THIS EVENING... AND 3 TO 4 FEET BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-050515- /O.CON.KMKX.SC.Y.0089.000000T0000Z-131105T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 302 PM CST MON NOV 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * WINDS: SOUTH UP TO 30 KNOTS DIMINISHING TO 15 TO 20 KNOTS THIS EVENING...THEN VEERING SOUTHWEST 10 TO 15 KNOTS OVERNIGHT. * WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 4 FEET BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
807 WHUS73 KMKX 050011 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 611 PM CST MON NOV 4 2013 ...BREEZY SOUTHERLY WINDS AND HIGH WAVES THROUGH TONIGHT... .WINDS WILL CONTINUE TO EASE THIS EVENING INTO TONIGHT AS LOW PRESSURE PULLS AWAY FROM THE REGION. HIGHER WAVES WILL LINGER INTO TONIGHT THOUGH...GENERALLY SUBSIDING BELOW SMALL CRAFT ADVISORY LEVELS BY MORNING. LMZ643-050815- /O.EXP.KMKX.GL.W.0016.000000T0000Z-131105T0000Z/ /O.EXA.KMKX.SC.Y.0089.000000T0000Z-131105T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 611 PM CST MON NOV 4 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTH AT 15 TO 25 KNOTS...VEERING SOUTHWEST 5 TO 10 KNOTS IN THE LATE EVENING AND OVERNIGHT. * WAVES: 4 TO 6 FEET SUBSIDING TO 2 TO 3 FEET BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-050815- /O.CON.KMKX.SC.Y.0089.000000T0000Z-131105T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 611 PM CST MON NOV 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * WINDS: SOUTH AT 10 TO 20 KNOTS...VEERING SOUTHWEST 5 TO 10 KNOTS IN THE LATE EVENING AND OVERNIGHT. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 4, 3:31 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Nov 4, 3:31 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CST MON NOV 4 2013 .TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH. SOUTHEAST WINDS WILL TURN SOUTH...WITH WIND GUSTS PICKING UP LATER THIS MORNING WITH MIXING UP TO 35-40KT WINDS THAT DO NOT EASE UNTIL AFTER 18Z IN THE WEST AND LATE AFTERNOON IN THE EAST. WILL BE SEEING WIND GUSTS UP TO 30 MPH FROM MID-MORNING INTO THE EARLY AFTERNOON... SLOWLY DIMINISHING FROM WEST TO EAST. NEXT PROBLEM IS WHERE/IF PCPN WILL OCCUR/MEASURE WITH WARM ADVECTION SURGE THIS AFTERNOON ASSOCIATED WITH VIGOROUS SHORT WAVE...EXTENDING SWD FROM COMPACT CLOSED LOW CURRENTLY MOVING TOWARD LAKE WINNIPEG... THAT CROSSES MN THIS AFTERNOON. LIGHT RETURNS ON AREA RADAR MOSAIC FROM INITIAL PUSH OF WARM AIR AT 850 MB WITH WEAKER LEAD WAVE NOT PRODUCING ANY GROUND TRUTH. BETTER ISENTROPIC LIFT AND Q-VECTOR CONVERGENCE MOVE IN THIS AFTERNOON WITH THE WARM ADVECTION AHEAD OF THE AFTERNOON WAVE. DPROG/DT OF GFS SHOWS IT IS BRINGING QPF FARTHER EAST THIS AFTERNOON THAN PREVIOUS RUNS...THOUGH IT IS PRODUCING THE BARELY MEASURABLE PCPN IN THE EAST FROM CIGS WITH BASES OF 10K FT PER CROSS SECTIONS AND FORECAST SOUNDINGS. 00Z ECMWF HAS BACKED OFF FROM 03/12Z RUN AND LEANING DRIER. NW SECTIONS OF FCST AREA STILL HAVE THE BETTER CHANCE OF SEEING LIGHT RAIN REACH THE GROUND WITH BASES DROPPING TO BETWEEN 3K AND 5K FT...THOUGH MOIST LAYER ONLY ABOUT 4K TO 5K FT THICK...AS BEST ISENTROPIC OMEGA AND LOWER CONDENSATION PRESSURE DEFICITS MOVE THROUGH. THERMAL RIDGE PUSHES INTO REGION BETWEEN 18Z AND 00Z...WITH PEAK 925 MB TEMPS RANGING FROM +6C TO +10C. BLENDED SOLUTION CLOSE TO MOS NUMBERS AND FOLLOWED. DRY TONIGHT WITH DRYING AND SUBSIDENCE. CLOUDS HOLD IN ALL NIGHT OFFSETTING COLD AIR ADVECTION SO LOWS WILL HOLD IN THE LOW TO MID 40S. .TUESDAY - CONFIDENCE...MEDIUM STRONG SOUTHWEST 500 MILLIBAR FLOW AHEAD OF ADVANCING UPPER TROUGH IN THE NORTHERN/CENTRAL PLAINS. IMPRESSIVE MOISTURE SURGE NOTED WITH NOSE OF 35-45 850 JET BECOMING AIMED INTO SRN WI DURING THE AFTERNOON. 200-300 MILLIBAR JET ORIENTED SUCH THAT SRN WI BECOMES SITUATED NEAR THE LEFT FRONT QUADRANT SO UPPER DIVERGENCE ENHANCED. NAM/GFS BUFKIT SOUNDINGS DO SHOW A LITTLE MOISTURE LACKING IN THE MORNING WITH BETTER COLUMN SATURATION ESPECIALLY IN WESTERN/CENTRAL SECTIONS OF THE CWA. .TUESDAY NIGHT AND WEDNESDAY - CONFIDENCE...MEDIUM WET PERIOD FOR ALL OF SOUTHERN WI. WILL HAVE 100 POPS GOING. MODEL CONSENSUS/CONSISTENCY CERTAINLY THERE. UPPER TROUGH APPROACHES WITH STRONG SOUTHWEST UPPER JET PERSISTING INTO WEDNESDAY. SOME CHANGE IN ORIENTATION WITH THE ECMWF SUGGESTING MORE OF A RIGHT REAR POSITIONING FOR WEDNESDAY. SURFACE/850 WILL LOW TRACK NORTHEAST FROM THE CENTRAL PLAINS ALONG INVERTED TROUGH INTO LOWER MICHIGAN BY LATE WEDNESDAY. DURING THE AFTERNOON 850 TEMPS COLLAPSE INTO NEGATIVE TERRITORY. SOUNDINGS SHOW LOW LEVEL PROFILE...WET BULB IDEA... REMAINS WARM ENOUGH. ALSO WITH TIME INTO WEDNESDAY EVENING...MID LEVEL DRYING PRECLUDES ICE FORMATION COLDER THAN -10C...SO WILL NOT BE MENTIONING SNOW AT THIS TIME ON THE BACK SIDE OF THIS SYSTEM. IN FACT...THE NAM IS A NON-ISSUE IN THIS REGARD AS PRECIP ALL WITHIN ABV 0C 925 AND 850 TEMPS. CONCERNED ELEVATES FOR MIXY PRECIP IF THE SYSTEM TRACKS MORE TO THE SOUTHEAST. .THURSDAY - CONFIDENCE...MEDIUM SURFACE HIGH STARTS TO BUILD IN FROM THE PLAINS. MID LEVEL TROUGH GRADUALLY SHIFTS EAST WITH ONLY ELONGATED SHEAR VORT ON WESTERN SIDE OF TROUGH. MODELS DRY WITH LOW LEVEL COLD POOL AXIS SHIFTING EAST. WHILE COLD ADVECTION STILL PRESENT IN THE MORNING...TEMP ADVECTION BECOMES MORE NEUTRAL IN THE AFTERNOON. WHILE 925 TEMPS ARE NEGATIVE AT THE OUTSET...A TREND INTO POSITIVE TERRITORY IS NOTED IN THE AFTERNOON...AT LEAST FROM THE ECMWF. GFS A SMIDGE COLDER. .FRIDAY - CONFIDENCE...MEDIUM HIGH SHIFTS EAST AND SOUTHERLY FLOW/WARM ADVECTION QUICKLY KICK IN AHEAD OF NEXT SHORTWAVE. ECMWF KEEPS WAA INDUCED PRECIP ACRS NRN WI WHILE THE GFS A BIT MORE ROBUST ON THE QPF INTO SC WI. TAKING THE ALLBLEND APPROACH KEEPS PRECIP CHANCES JUST NORTHWEST OF THE CWA. .FRIDAY NIGHT AND SATURDAY - CONFIDENCE...LOW LOW LEVEL JET ASSOCIATED WITH THIS LOW TRANSLATES EAST. BETTER MOISTURE ADVECTION AND VORTICITY ADVECTION FROM SHORTWAVE COMES INTO PLAY. SFC/850 TROUGH COME THROUGH TOO. SO WILL GO WITH THE SLGT CHC/CHCY POPS FROM THE ALLBLEND FOR NOW. .SUNDAY - CONFIDENCE...MEDIUM HIGH PRESSURE BUILDS IN PER THE ECMWF AND GFS. UPPER FLOW SWIFT FROM THE WNW. ANY VORTICITY WELL NORTH VICINITY NRN MN/LAKE SUPERIOR. && .AVIATION/12Z TAFS/...KEEPING LOW-LEVEL WIND SHEAR IN FCST UNTIL 13Z WHEN MIXING BRINGS CONSISTENT GUSTS...ESPECIALLY AT KMSN AND KUES. WILL SEE GUSTS OF 25 TO 28 KTS FROM MID MORNING INTO THE AFTERNOON...WITH SLOW DIMINISHING FROM WEST TO EAST MID TO LATE AFTERNOON. VFR CIGS AND VSBYS...WITH SHOWERS STAYING NW OF TAF SITES THIS AFTERNOON. && .MARINE...CURRENT TIMING ON SMALL CRAFT ADVISORY LOOKS GOOD WITH STRONG SOUTHEAST WINDS TURNING SOUTH THIS MORNING WITH GUSTS UP TO 30 KNOTS...AND A FEW POSSIBLY TOUCHING GALE FORCE THIS AFTERNOON ESPECIALLY NORTH OF MILWAUKEE. WINDS TAPER OFF RAPIDLY TONIGHT WITH GRADIENT RELAXING AS LOW LIFTS AWAY TOWARD HUDSON BAY...BUT WAVES WILL BER SLOWER TO SUBSIDE REMAINING HIGH THROUGH THE OVERNIGHT TO TUESDAY MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...REM TUESDAY THROUGH SUNDAY...COLLAR
Hazardous weather outlook, Nov 4, 3:53 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 AM CST MON NOV 4 2013 WIZ046-047-051-052-056>060-062>072-051000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 353 AM CST MON NOV 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THE NEXT SEVEN DAYS. LMZ643>646-051000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 AM CST MON NOV 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT DUE TO BREEZY SOUTH WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRENGTHENING SOUTH WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA TUESDAY NIGHT INTO WEDNESDAY MORNING AS LOW PRESSURE CROSSES WISCONSIN...WITH GUSTY NORTHWEST WINDS AT ADVISORY LEVELS WEDNESDAY NIGHT INTO THURSDAY MORNING BEHIND A COLD FRONT TRAILING FROM THE DEPARTING LOW PRESSURE. REM WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.